MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; RSP HUM SOCKET INSERT, 36MM +4MM, SEMI

ENCORE MEDICAL, L.P. RSP SHOULDER; RSP HUM SOCKET INSERT, 36MM +4MM, SEMI
Catalog Number 508-01-436
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/10/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient had fractured his humerus and the surgeon implanted a reverse shoulder.Several weeks after the surgery the patient unknowingly dislocated his shoulder.The surgeon decided to revise the reverse shoulder with a hemi.The surgeon believes there was nothing wrong with the product, but may be issues with patient compliance or he should have put in a 44mm vs.A 36mm glenoid head.
 
Additional Manufacturer Narrative
The reason for this revision surgery was shoulder dislocation.The length of the in-vivo service was 21 days.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The complaint states the patient had unknowingly dislocated his shoulder after three weeks of use; the surgeon believed the patient had been non-compliant which may be a contributing factor to the dislocation.The root cause for dislocation was not reported.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP HUM SOCKET INSERT, 36MM +4MM, SEMI
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5548525
Report Number1644408-2016-00178
Device Sequence Number18978192
Product Code KWS
UDI-Device Identifier00888912144292
UDI-Public(01)00888912144292
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number508-01-436
Device Lot Number923F1014
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2016
Supplement Report FDA Received Date07/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight100